MAUDE Adverse Event Report: LIFESCAN EUROPE, A DIVISION OF CILAG GMBH INTL OT ULTRA2 METER; GLUCOSE MONITORING SYS/KIT

LIFESCAN EUROPE, A DIVISION OF CILAG GMBH INTL OT ULTRA2 METER; GLUCOSE MONITORING SYS/KIT
Lot Number 3958922
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Fatigue (1849); Weakness (2145)
Type of Reportable Event Serious Injury
Event or Problem Description
On (b)(6) 2017, the lay user/patient contacted lifescan (lfs) alleging that her onetouch ultra2 meter read inaccurately high in comparison with her feelings or normal results.The complaint was classified based on customer care advocate (cca) documentation.The patient could not specify when the issue began however stated that she had obtained results of ¿250 and 330mg/dl¿ on the subject meter, which the patient felt was inaccurately high.Meter to feelings/normal results comparisons do not meet the criteria necessary for lfs to determine the possibility of inaccuracy.The patient manages her diabetes by self-adjusting her insulin doses and administered her usual dose of insulin, increasing by 2 units every three days.The patient reported that ¿over time¿ after the alleged issue occurred she developed symptoms of ¿tired and weak¿ however denied receiving any treatment.During the call, it was determined that the meter was set to the correct unit of measure and the strips had not expired however had been stored incorrectly.The product was replaced and requested back.This complaint is being reported because the patient reportedly developed signs and/or symptoms that meet lfs¿ criteria for a serious injury reportable adverse event.

Brand Name
OT ULTRA2 METER
Common Device Name
GLUCOSE MONITORING SYS/KIT
Manufacturer (Section D)
LIFESCAN EUROPE, A DIVISION OF CILAG GMBH INTL
gubelstrasse 34
zug 6300
SZ  6300
MDR Report Key6610200
Report Number3008382007-2017-21435
Device Sequence Number712554
Product Code NBW
UDI-Device Identifier00353885000277
UDI-Public(01)00353885000277
Combination Product (Y/N)N
Initial Reporter StateNH
Initial Reporter CountryUS
PMA/510(K) Number
K053529
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Patient
Type of Report Initial
Report Date (Section B) 06/01/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Lot Number3958922
Other Device ID Number1-99SMXF
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date06/01/2017
Device Age35 MO
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/01/2017
Initial Report FDA Received Date06/03/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening;